Severe side effects from Hydrochlorothiazide; Dr now Rxed Inadapamide?
I was recently hospitalized for 5 days with constant and increasing chest pressure/tightness, severe lightheadedness nearing fainting, shortness of breath, weakness especially w/exertion, confusion, general overall feeling of discomfort/illness, mild Hypokalemia . My ECG showed Right Bundle Block, T wave abnormality, and T wave inversion now evident in Anterior leads.
I was subjected to many, many tests: stress test, CT Scan, MRI, Carotid Dopler, blood tests and they found nothing wrong.
I was discharged and sent back to the Cardiologist who said (while I was in the hospital) that there was nothing wrong with my heart. They now prescribed a heart cath on both sides, assumedly to CTA in any case.
My wife discovered the possible serious side effects of taking Hydrochlorothiazide, which I had started 7 days prior to hospitalization. I was experiencing EVERY single one of them.
I stopped the Hydrochlorothiazide and everything resolved itself within 5 days. My blood pressure has since started to rise.
The doctor who put me on Hydrochlorthiazide insists that my previous symptoms were not from the Rx, but more likely heart related and wanted me to get a heart cath. I denied to do so.
She now wants to put me on Indapamide, along with the Lisinopril and Amlodopine that I have been on for years. I suggested Lasix, which is a Loop Diuretic. She insists on Indapamide.
Indapamide is in the same class of drugs as HydroChlorothiazide, which are Thiazide Diuretics.
My question is should I start taking this Indapamide as it, also, is a Thiazide Diuretic? Should I consult with another Cardiologist first?
I do not want to re-experience the serious side effects that I went through recently.